Thank you for your replies. I think I confused you guys. Sorry about that. My pcp had put me on oxycodone by itself without the Tylenol because my liver enzymes have been elevated for some time and she didn't want to take a chance of the Tylenol increasing my enzymes. When I went to see my PM dr. she changed me to Percocet and I didn't say anything because I wanted the extra that the Tylenol would give me. It did better with relieving my pain so I didn't say anything. I had to make the appointment where she put me on the patches because I was in so much pain the the Percocet wasn't touching it. Well, I told her that my liver enzymes had been elevated for some time and could she take me off the Percocet and put me on Oxycodone alone. Well, she did. She had me to take it four times a day instead of two like before. When I went to my appointment of June 1, she asked me how I was feeling pain wise, and I told her that I was feeling pretty well, but that I was having a lot of breakthrough pain and it was pretty painful. She wanted to increase the patches to 50mcg and I told her I would rather not because the 25mcg was still making me pretty tired. She said ok we will leave them where they are.
I asked if we could increase the oxycodone to 10mg instead of 5. That's when she told me that she put me on the patches so that we wouldn't have to keep me on breakthrough meds. I just didn't understand that. I had thought that the point of the breakthrough meds was to help with the pain that the patches didn't cover. The idea I got is that she didn't want me on breakthrough meds, but to get the patches up high enough so that I wouldn't need the breakthrough meds. Now I wish I would have let her increase the patches to 50mcg. I am in a lot of pain tonight and I need more than the patch and the oxycodone can give me. I feel helpless right now. I even bit my husband head off so to speak and that's not usually the way I act. I'm normally pretty loving and not growling at him.
I'm wondering if I should call and get an appointment with my PM dr. and get the patch increased. The only thing is that coffee or any caffeine doesn't affect me at all. I've tried to drink or eat something with caffeine in it to wake me up or give me energy and it doesn't have an affect. I'm just so frustrated. I feel bad for venting here when a lot of you are probably worse off than me. I just don't know what to do right now.
Could those of you that are on the Fentanyl patch tell me your experience or anyone give me some advice. I know you have in the past, but could you please help me? I know you're not drs. Thank you
love and hugs
Dx: ddd, spinal stenosis, bone spurs, hypothyroidism, typeII diabetes, asthma, allergies, high blood pressure, polycystic ovary syndrome, PTSD, depression, anxiety